When a person consumes caffeine in more than the normal quantity, it is known as a caffeine overdose. To know about the caffeine overdose symptoms, read the article below.
Caffeine is a substance, which is present in some plants, like coffee, tea, and chocolate. It is known for its benefits of boosting the energy levels and increasing alertness in a person. People take it in the form of coffee, tea, and energy drinks. There are some who might take caffeine pills to increase their energy levels. However, too much of this product is not desirable. People who have too much of it show various health-related issues, which can, at times, prove fatal. In order to get timely treatment and avoid complications, you need to know about the caffeine overdose symptoms, which are given in the following paragraphs.
The individual experiences muscle twitching. This twitching is involuntary and can continue for a few hours before it stops. This twitching happens in the eye or anywhere on the face. Uncontrolled shaking can also accompany muscle twitching. Seizures can also be experienced in worst cases.
Confusion is the result of sleeplessness and drowsiness. Lack of sleep is one of the common signs. This lack of sleep also makes the person dizzy, another side effect. The person may start suffering from various sleep disorders.
Due to the central nervous system stimulant and diuretic properties of caffeine, the person has to urinate frequently. This is another negative effect and needs to be taken seriously.
One of the serious side effects is that, people are bound to start hallucinating. The person starts hearing and seeing things that are not happening. Though these hallucinations may not seem very serious to you, when these things interfere in the normal routine of the person, then they become serious. Moreover, coffee is highly addictive, so if the person is in the habit of consuming it everyday, the hallucinations become a serious problem.
Since the person needs to urinate a lot, and certain chemicals in this product make the mouth dry and increase thirst in the person, it also causes dehydration. Thus, an increase in thirst is another serious sign. It is recommended that the person drinks at least 2 liters of water everyday.
Loss of consciousness is another dangerous sign. This usually happens when the person tries to take caffeine pills. Even when a person drinks any beverage with a very high caffeine content, there are chances of him/her to lose consciousness. When this happens over a long period of time, the consequences can be rather undesirable.
As you know, this product increases alertness in an individual. This increases the heart rate of the individual, which increases the blood pressure. An increased heartbeat also increases anxiety attacks. Thus, too much of this product and blood pressure and anxiety also go hand in hand. As the increase in the heart rate and anxiety attacks are not desirable, the intake should be reduced significantly.
Also known as seizures, convulsions are changes in behavior of the person. These changes in behavior could be a change in emotion, change in vision, or a loss in the control of muscles. Sometimes, seizures result in loss of consciousness too. These convulsions or seizures last for about 15 minutes. In serious cases, these last for more than 15 minutes.
Nausea & Vomiting
Violent bouts of nausea followed by vomiting are also one of the negative effects. Immediate cut down in the consumption is the way to reduce such episodes.
Symptoms in Kids
It is important to note that the kid should immediately be given medical help, when he/she shows any of these symptoms.
- Tensed muscles followed by very relaxed muscles
- Low blood pressure
- Nausea followed by vomiting
- Tremors throughout the body
- Breathing problems
- Increased heartbeat
As mentioned earlier, it is vital to seek immediate medical assistance to start off with the treatment, if you show these symptoms, before they become very serious. Another important point is to remember is to avoid taking too much of caffeine. It will take some time, but once you face the first few days by controlling yourself, you will never have to worry about getting addicted again. All the best!!
Disclaimer: This Buzzle article is for informative purposes only, and should not be used as a replacement for expert medical advice.